MAUDE Adverse Event Report: NXSTAGE MEDICAL, INC. NXSTAGE SYSTEM ONE; HIGH PERMEABILITY HEMODIALYSIS SYSTEM

NXSTAGE MEDICAL, INC. NXSTAGE SYSTEM ONE; HIGH PERMEABILITY HEMODIALYSIS SYSTEM
Model Number CAR-500
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 03/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The cartridge was not available for evaluation.A review of the device history record (dhr) was conducted for the reported lot number and confirmed the product was released for distribution having met quality and manufacturing specifications and requirements.The nxstage system one user guide and car-500 instructions for use (ifu) provide information and warnings for use of the device.The user guide states "do not attach ancillary devices that can restrict blood flow, such as stopcocks, to the patient lines" as well as "failure to make the proper connections may cause compromised treatment, blood loss, injury or death".A trained and qualified person must observe all treatments, check the system for blood and fluid leaks during treatment, and pay close attention to the blood lines and access connections ensuring all manual connections are secure and fluid tight.
 
Event or Problem Description
A report was received on (b)(6) 2021 from the health professional of a (b)(6) critical care patient with multiple comorbidities and pneumonia secondary to covid-19, stating the patient coded while connected to unspecified equipment for extracorporeal membrane oxygenation (ecmo) and performing continuous veno-venous hemofiltration (cvvh) therapy with the nxstage device on (b)(6) 2021.Additional information was received on 22 apr 2021 from the cardiovascular intensive care unit nurse manager (nm) stating that the cvvh was connected to the patient via dedicated access that lost functionality and cvvh was switched to run via the ecmo circuit.Once connected to the ecmo, a "large amount" of air was entrained and an unspecified amount of blood was noted on the floor.Air removal was successful.After the code the patient received two units of packed red blood cells, was neurologically intact and following commands.

Brand Name
NXSTAGE SYSTEM ONE
Common Device Name
HIGH PERMEABILITY HEMODIALYSIS SYSTEM
Manufacturer (Section D)
NXSTAGE MEDICAL, INC.
350 merrimack street
lawrence MA 01843
MDR Report Key11757221
Report Number3003464075-2021-00019
Device Sequence Number19959123
Product Code KDI
UDI-Device IdentifierM535CAR5000
UDI-Public+M535CAR5000/$$082201278003N
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K133547
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2022
Device Model NumberCAR-500
Device Catalogue NumberCAR-500
Device Lot Number01278003
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 04/21/2021
Initial Report FDA Received Date04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR